MAUDE Adverse Event Report: COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 7777850215
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 09/27/2017.An investigation is currently underway.Upon completion, the results will be forwarded.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reports that the hub is broken.
 
Additional Manufacturer Narrative
Cardinal health has received over 46 complaints from a single customer for the same complaint of: hub split / broke.Those complaints span 2 different item numbers and multiple lot numbers.An example of the complaint is demonstrated in a submitted photo.This sample is a representative of example of all complaint samples received from this customer for hub split / broke.The hub of the safety needle was cracked completely through the luer and there was evidence of damage on the exterior of the luer from what appeared to be forcible attachment of the device.Exhaustive reviews have been conducted in the manufacturing site for the materials and the manufacturing process (previous investigation, fishbone, maps, etc.) and root cause could not be determined.Complaint investigations were completed at the date of this memo and have not identified a systemic issue with the product or processes used to manufacture the devices.Multiple tests were conducted using the affected product with both our company syringe and the syringe used by the customer.Through this testing, it was discovered that the syringe used by the customer was made of a different material other than the syringe manufactured in our site.Additionally, through multiple conversations with the vendor, the vendor acknowledged extreme tightening of the needle assembly.Therefore, the most probable root cause has been attributed to over-torquing of the polypropylene needle to a coc syringe (not manufactured by our site).This issue has been escalated to the corporate corrective and preventive action (capa) review board team for review and further decision.Due diligence has been exercised by the manufacturing facility and it has been concluded that the product continues to meet all documented design requirements.Therefore, no further actions will be taken for this specific issue at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 e international speedway
deland FL 32724 8707
MDR Report Key6899487
Report Number1017768-2017-05145
Device Sequence Number16267413
Product Code FMI
UDI-Device Identifier20884521155524
UDI-Public20884521155524
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/28/2021
Device Model Number7777850215
Device Catalogue Number7777850215
Device Lot Number436464X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date02/16/2018
Patient Sequence Number1